MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the axillary vein.A 9.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during first inflation at 16 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.There were no patient complications, nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang 9 x 8,75cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 35mm in length and extended from a position 6mm proximal of the proximal markerband to 27mm distal of the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the axillary vein.A 9.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during first inflation at 16 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10862208
Report Number2134265-2020-16048
Device Sequence Number14394314
Product Code FGE
UDI-Device Identifier08714729794868
UDI-Public08714729794868
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0025722647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Initial Date Received by Manufacturer 11/01/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date12/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR